MAUDE Adverse Event Report: ROCHE DIAGNOSTICS CO2-L; ENZYMATIC, CARBON-DIOXIDE

ROCHE DIAGNOSTICS CO2-L; ENZYMATIC, CARBON-DIOXIDE
Catalog Number 03289923190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received questionable results for four samples from the same patient tested with co2-l (bicarbonate) on a cobas 8000 cobas c 502 module.The results obtained for the patient did not fit the patient's diagnosis of acidosis.The first sample resulted in a bicarbonate value of 4 mmol/l on (b)(6) 2023.The second sample resulted in a bicarbonate value of 4 mmol/l on (b)(6) 2023.The third sample resulted in a bicarbonate value of 4 mmol/l on (b)(6) 2023.The fourth sample resulted in a bicarbonate value of 6.1 mmol/l on (b)(6) 2023.On an unknown date, a sample from the patient was tested on an unknown blood gas analyzer, resulting in the following values: ph = 7.35, paco2 = 49 (no units provided), pao2 = 88 (no units provided), bicarbonate = 26 mmol/l, lactate = 2.1 (no units provided).
 
Additional Manufacturer Narrative
The serial number of the c 502 module is (b)(6).The last calibration performed on 18-oct-2023 was ok.Quality controls recovered within range.A general reagent issue can be ruled out as calibration and controls are acceptable.
 
Additional Manufacturer Narrative
Protein electrophoresis was performed on a sample from the patient and a peak in the gamma globulin fraction was identified.Gammopathy of the patient cannot be excluded.A general reagent issue can be ruled out as calibration and controls are acceptable.The investigation determined that the issue is consistent with monoclonal gammopathy of the patient.The investigation could not identify a product problem.Per product labeling: "in very rare cases, gammopathy, in particular type igm (waldenström¿s macroglobulinemia), may cause unreliable results.".

Brand Name
CO2-L
Common Device Name
ENZYMATIC, CARBON-DIOXIDE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18194372
Report Number1823260-2023-03753
Device Sequence Number6439771
Product Code KHS
UDI-Device Identifier04015630919352
UDI-Public04015630919352
Combination Product (Y/N)Y
PMA/510(K) Number
K031879
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue Number03289923190
Device Lot Number71047401
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BISOPROLOL; COUMADIN; FUROSEMIDE; LEVOTHYROX; MACROFOL; SERESTA; TRIMEBUTIN; ZOPICLONE
Patient SexFemale